Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Symptoms of Kaposi's Sarcoma
May 3, 2000

My partner has decided to stop taking the 'cocktail' drugs due to the gastrointestinal side effects he could no longer tolerate. He has made the very difficult decision to treat opportunistic infections instead. His viral load is literally 'off the charts', it is so high. His C4 count is less than 10. He has encountered and successfully fought off many recurring cases of thrush and various skin rashes which lasted for months. However, just yesterday he discovered a small purplish patch on one of his legs. It is not raised in any noticeable way, and is no bigger than the head of a pencil eraser. It is the only one of its kind on his body. It is not 'hairy' and has a kind of 'c' or 'u' shape. When pressed, it produces no pain or discomfort. Can this be Kaposi's Sarcoma? If so, can you identify what is used to treat it, and what is its normal progression if untreated? Can you tell more about how to recognize KS or offer me a link or site on the internet to get more education about this so I can be as supportive to him as possible?

Response from Dr. Feinberg

It sounds like it may be KS. These kind of skin lesions -- especially when there are a small number -- is more of a cosmetic problem than a health problem. They can be treated with injections of various medicines into the lesion or with radiation therapy.

To make a definite diagnosis he should see a dermatologist for a skin biopsy. Bartonella infections can look similar to KS.

Check out The Body's other areas and links for more specific information. Good luck!


Previous
Should I be tested?
Next
Kaposi Sarcoma

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement